Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 644, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Sep 14, 2004, 5:52 PM CDT for Stephens County, Oklahoma. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 14, 2004, 5:52 PM CDT (22:52 UTC)
- Expired
- Sep 14, 2004, 6:30 PM CDT
- In force
- 38 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
County Stephens County, OK
The radar
The Norman radar (KTLX), 105 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Sill, OK (KFSI), launched 12:00Z, 10.9 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 114 J/kg
- Mixed-layer CIN
- -234 J/kg
- Mixed-layer LCL
- 1286 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOUN 142252 SVROKC OKC137-142330- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 552 PM CDT TUE SEP 14 2004 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... STEPHENS COUNTY IN SOUTHERN OKLAHOMA * UNTIL 630 PM CDT * AT 552 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM NEAR LOCO...MOVING NORTH AT 25 MPH. * LOCATIONS IN THE WARNING INCLUDE LOCO AND VELMA HAIL UP TO THE SIZE OF NICKELS AND WINDS OF 60 MPH ARE LIKELY. LAT...LON 3432 9780 3430 9759 3468 9756 3466 9782 $$ 30
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 14, 2:55 PM CDT, 2 hours 57 minutes earlier.
Area forecast discussion, Sep 14, 2:55 PM CDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 255 PM CDT TUE SEP 14 2004 .DISCUSSION... CLUSTERS OF SHOWERS AND THUNDERSTORMS OVER CENTRAL AND NORTHERN TEXAS THIS AFTERNOON MOVING INTO FAR SOUTHERN OKLAHOMA THIS AFTERNOON. COMBINATION OF MID TO UPPER WAVE...MOISTURE RETURN AND HEATING DRIVING THUNDERSTORM DEVELOPMENT. INVERSION ON MORNING SOUNDING HAS ERODED PER 17Z OUN SOUNDING SO TSRA POSSIBLE MAINLY EAST OF HWY 81 AND SOUTH OF I-40. AS HEATING DECREASES...EXPECT TO SEE MOST STORMS WEAKEN AND DISSIPATE. STRONG UPPER WAVE WILL MOVE ACROSS CENTRAL AND NORTHERN PLAINS WEDNESDAY INTO THURSDAY AND THIS SYSTEM WILL HELP PUSH A COLD FRONT ACROSS THE FA. BETTER UPPER FORCING AND NOSE OF LLJ SHOULD KEEP STORMS NORTH OF FA OVERNIGHT. EXPECT TO SEE SOME STORMS DEVELOP ALONG THE FRONT MAINLY WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT. AFTER FRONTAL PASSAGE...WITH DRIER AIR IN PLACE AND MORE ZONAL FLOW DRY CONDITIONS ARE EXPECTED UNTIL EARLY NEXT WEEK. MODELS HAVE BEEN FAIRLY CONSISTENT IN DEVELOPING WESTERN TROUGH AND THEN MOVING IT EASTWARD BY EARLY NEXT WEEK. APPEARS BEST CHANCE FOR STORMS WITH THIS SYSTEM WILL BE MONDAY INTO MONDAY NIGHT AND MAYBE LINGERING INTO TUESDAY. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 71 88 64 88 / 10 30 30 10 HOBART OK 70 87 63 88 / 10 20 20 10 WICHITA FALLS TX 70 91 66 90 / 10 30 30 10 GAGE OK 68 84 56 87 / 10 10 10 10 PONCA CITY OK 72 86 62 86 / 10 30 20 10 DURANT OK 72 91 68 89 / 20 30 30 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 6
Hazardous weather outlook, Sep 14, 12:00 PM CDT, 5 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT TUE SEP 14 2004
OKZ004>048-050>052-TXZ083>090-151200-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
NO SEVERE STORMS ARE EXPECTED.
DISCUSSION...
ISOLATED SHOWERS AND A FEW THUNDERSTORMS MAY OCCUR THIS AFTERNOON
EAST OF U.S. HIGHWAY 81 FROM KANSAS TO TEXAS. UN UPPER LEVEL TROUGH
WILL MOVE THROUGH WESTERN OKLAHOMA BY EARLY EVENING ELIMINATING CONVECTIVE
INHIBITION OVER CENTRAL AND EASTERN OKLAHOMA. A VERY HUMID AND
UNSEASONABLY WARM BOUNDARY LAYER WILL FAVOR SHOWER AND STORM
DEVELOPMENT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY SEP 15.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...20 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...3 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORM OUTLOOK...
A COLD FRONT WILL MOVE INTO OKLAHOMA WEDNESDAY WITH A CHANCE OF
THUNDERSTORMS OVER CENTRAL AND EASTERN SECTIONS WEDNESDAY AFTERNOON
AND WEDNESDAY NIGHT. NO SEVERE STORMS ARE EXPECTED.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON
TODAY.In the hours before
Special weather statement, Sep 14, 5:46 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 546 PM CDT TUE SEP 14 2004 OKZ039-142300- STEPHENS OK- 546 PM CDT TUE SEP 14 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR STEPHENS COUNTY. A STRONG THUNDERSTORM WAS LOCATED 3 MILES WEST OF LOCO AT 546 PM CDT...MOVING NORTH AT 30 MPH. SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME.
Special weather statement, Sep 14, 5:47 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 547 PM CDT TUE SEP 14 2004 OKZ047-142300- JOHNSTON OK- 547 PM CDT TUE SEP 14 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR JOHNSTON COUNTY. A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHEAST OF MILBURN AT 547 PM CDT...MOVING NORTH AT 30 MPH. SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME.
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.